Alert archive / Iowa / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 77, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 8, 2011, 7:03 PM CDT for Benton County, Iowa. It was in force for 42 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2011, 7:03 PM CDT (00:03 UTC)
- Expired
- Jun 8, 2011, 7:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 58.0 mph
County Benton County, IA
The radar
The Quad Cities radar (KDVN), 139 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 7:09 PM CDT | HAIL 0.75 | Nw Vinton, IA | |
| Jun 8, 7:10 PM CDT | HAIL 1 | N Vinton, IA | |
| Jun 8, 7:15 PM CDT | HAIL 1 | Vinton, IA | APPROXIMATE TIME. |
| Jun 8, 7:15 PM CDT | HAIL 1.5 | 2 N Vinton, IA | SPOTTER NETWORK |
| Jun 8, 7:17 PM CDT | HAIL 1.75 | N Vinton Memorial Airpo, IA | SEVERAL REPORTS OF GOLF BALL SIZED HAIL. EVENT CONTINUING |
| Jun 8, 7:27 PM CDT | HAIL 0.75 | Urbana, IA | |
| Jun 8, 7:27 PM CDT | HAIL 1.5 | Wsw Urbana, IA | MOST OF HAIL WAS HALF INCH WITH A FEW PING PONG BALL SIZE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 4:49 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2717 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1625 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.9
The text
As transmitted, in the capitals the NWS used until 2016.
290
WUUS53 KDVN 090003
SVRDVN
IAC011-090045-
/O.NEW.KDVN.SV.W.0077.110609T0003Z-110609T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
703 PM CDT WED JUN 8 2011
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BENTON COUNTY IN EAST CENTRAL IOWA...
* UNTIL 745 PM CDT.
* AT 700 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL. THESE STORMS WERE LOCATED APPROXIMATELY ALONG A LINE
EXTENDING FROM 10 MILES NORTH OF MOUNT AUBURN TO VINTON...OR ALONG
A LINE EXTENDING FROM 10 MILES SOUTHWEST OF INDEPENDENCE TO
VINTON...AND MOVING NORTHEAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
URBANA.
THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 40 AND 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
&&
LAT...LON 4230 9229 4230 9183 4216 9183 4214 9184
4205 9230
TIME...MOT...LOC 0003Z 243DEG 26KT 4240 9203 4215 9203
WIND...HAIL <58MPH 1.75IN
$$
081 follow-up statement
426
WWUS53 KDVN 090022
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
722 PM CDT WED JUN 8 2011
IAC011-090045-
/O.CON.KDVN.SV.W.0077.000000T0000Z-110609T0045Z/
BENTON IA-
722 PM CDT WED JUN 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHERN BENTON COUNTY...
AT 718 PM CDT...TRAINED SPOTTERS AND DOPPLER RADAR INDICATED A LINE
OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH...AND GOLF BALL SIZE HAIL. THESE STORMS WERE LOCATED
APPROXIMATELY ALONG A LINE EXTENDING FROM 11 MILES NORTH OF SPENCERS
GROVE TO URBANA...OR ALONG A LINE EXTENDING FROM INDEPENDENCE TO 7
MILES EAST OF VINTON...MOVING NORTHEAST AT 30 MPH.
BENTON COUNTY EMERGENCY MANAGEMENT REPORTED 1.5 TO 1.75 INCH HAIL
NORTH OF VINTON FROM 715 PM TO 717 PM.
THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY
RURAL AREAS OF THE INDICATED COUNTY.
THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 40 AND 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
WEDNESDAY EVENING FOR EASTERN IOWA AND NORTHWEST ILLINOIS.
&&
LAT...LON 4230 9229 4230 9183 4216 9183 4214 9184
4205 9230
TIME...MOT...LOC 0020Z 243DEG 26KT 4245 9188 4220 9188
WIND...HAIL 60MPH 1.75IN
$$
08What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:15 PM CDT, 3 hours 48 minutes earlier.
Area forecast discussion, Jun 8, 3:15 PM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 315 PM CDT WED JUN 8 2011 .SYNOPSIS... REGION WAS UNDER BROAD SOUTHWESTERLY 500MB FLOW BETWEEN A SOUTHEASTERN U.S. RIDGE AND A DEVELOPING PACIFIC NORTHWEST TROF. AT THE SURFACE AT 17Z A COLD FRONT BISECTED IA FROM NE TO SW AND WAS MARKED BY THE BACK EDGE OF A DEVELOPING CU FIELD ON THE VISIBLE SATELLITE IMAGERY. A MID LEVEL S/W CROSSING THE NORTHERN PLAINS AND SOUTH CENTRAL CANADA WAS PROVIDING SOME PUSH FOR THE FRONT. THE POST FRONTAL AIRMASS WAS DRY AND COOL WITH NOON TEMPERATURES IN THE 80S AND LOW TO MID 50 DEWPOINTS OVER NW IA. A WARM/UNSTABLE AIRMASS WAS IN PLACE AHEAD OF THE FRONT WITH SURFACE TEMPERATURES IN THE UPPER 80S TO LOW 90S AND DEWPOINTS IN THE UPPER 60S TO LOW 70S. AS OF LATE THIS MORNING THE CWFA WAS RAIN FREE WITH THE EARLY MORNING TSRA HAVING DISSIPATED OR MOVED EAST OF THE AREA. && .SHORT TERM...TONIGHT AND THURSDAY... THE MAIN FOCUS WILL BE THE THUNDERSTORM THREAT TONIGHT AND THURSDAY NEAR THE SURFACE FRONT AS IT CONTINUES TO SAG SOUTH THROUGH THE CWFA. THE 12Z MODEL RUNS SUGGEST THE BOUNDARY WILL MOVE THROUGH THE CWFA BY LATE TONIGHT AND STALL OVER NORTHERN MO THURSDAY. THE FRONT WILL BE PASSING THROUGH THE SOUTHERN HALF OF THE CWFA DURING PRIME HEATING LATE THIS AFTERNOON AND THIS EVENING. THE HIGHEST POPS TONIGHT WILL BE LOCATED ALONG THE BOUNDARY IN THE SOUTHERN HALF OF THE CWFA WITH POPS TAPERING OFF TO THE NORTH INTO THE DRIER MORE STABLE AIRMASS. A SUBSTANTIAL CAP EXISTS OVER THE SOUTH PER 12Z UA DATA SHOWING H7 TEMPS IN THE 10 TO 13C RANGE OVER SOUTHERN IA AND NRN MO. MODEL PROGS SUGGEST CAP WILL WEAKEN BY LATE AFTERNOON SO ANTICIPATE TSRA FIRING ALONG THE BOUNDARY BETWEEN 21Z AND 00Z. BY 21Z RUC SURFACE BASED CAPES ARE AT OR ABOVE 4000 J/KG. DEEP LAYER SHEAR OVER THE AREA WILL BE MARGINAL BUT WITH THE HIGH CAPE SEVERE STORMS WILL BE LIKELY WITH THE MAIN THREAT BEING DAMAGING WINDS. HIGH FREEZING LEVELS SHOULD LIMIT LARGE HAIL...UNLESS UPDRAFTS START TO ROTATE. DEEP LAYER HELICITIES AROUND 150 NEAR THE BOUNDARY SUPPORT SOME ROTATION WHICH COULD SUPPORT SIGNIFICANT HAIL ESPECIALLY WITH THE INITIAL DEVELOPMENT. FLASH FLOODING WILL ALSO BE A CONCERN WITH PW/S IN EXCESS OF 1.75 INCHES OVER THE SOUTHERN THIRD OF THE CWFA. THE QUESTION IS IF ANY BACKBUILDING/REPEAT ACTIVITY WILL OCCUR. THE 12Z MODEL DATA SUPPORTS A MORE PROGRESSIVE SCENARIO FOR ANY CONVECTION DEVELOPING ALONG AND NORTH OF THE BOUNDARY. A MORE FAVORABLE ENVIRONMENT FOR BACK BUILDING EXISTS AHEAD OF THE FRONT...BUT THIS AREA WILL STILL BE CAPPED. HAVE MENTIONED HEAVY RAIN IN THE FORECAST AND WILL HOLD OFF ISSUING A WATCH FOR NOW WITH THE QPF AXIS EXEPCTED TO BE BETWEEN I80 AND HIGHWAY 34 BETWEEN OTM AND MQB. IF THE HEAVY RAINS SET UP A LITTLE MORE TO THE SOUTH THAN A WATCH MAY BE NEEDED SINCE THIS AREA EXPERIENCED HEAVYR RAINS LATE LAST WEEK AND FLASH FLOOD GUIDANCE IS LOWER. OVERNIGHT LOWS IN THE NORTHWEST WERE LOWERED A FEW DEGREES WITH OBSERVATIONAL AND MODEL DATA SUPPORTING A GOOD PUSH BEHIND THE FRONT. FOR THURSDAY WILL KEEP THE HIGHER POPS...IN THE LIKELY CATEGORY...OVER THE SOUTHERN THIRD OF THE CWFA...JUST NORTH OF THE STALLED NORTHERN MO FRONT THEN TAPERING OFF TO SLIGHT CHANCE IN THE FAR NORTH. HIGHS WILL BE CONSIDERABLY LOWER THAN TODAYS RANGING FROM THE LOW 70S NORTH TO LOW TO MID 80S IN THE SOUTH. .LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY... THE FRONT WILL STILL BE STALLED OVER OR JUST TO OUR SOUTH THURSDAY NIGHT CONTINUING THE THUNDERTORM THREAT ESPECIALLY CENTRAL AND SOUTH. MODELS SHOW A SIGNIFICANT UPPER TROF MOVING INTO THE NORTHERN/CENTRAL PLAINS FRIDAY. THE TROF WILL SPIN UP A SURFACE LOW ALONG THE FRONT WITH THE LOW MOVING THROUGH THE SOUTHERN CWFA FRIDAY. THERE IS SOME QUESTION ON THE TIMING OF THE WAVE MOVING THROUGH BUT AT THIS POINT IT LOOKS LIKE EITHER LATE MORNING OR AFTERNOON. THE AFTERNOON TIMING WOULD ENHANCE THE SEVERE WEATHER THREAT...ESPECIALLY THE CHANCE FOR SUPERCELLS AND THE TORNADO RISK. THE AIRMASS WILL ALSO REMAIN QUITE MOIST SO A HEAVY RAIN THREAT WILL EXIST OVER THE SOUTHERN CWFA THURDAY NIGHT AND FRIDAY. AFTER THE WAVE MOVES THROUGH THE REGION FRIDAY...THEN THE WEATHER SHOULD QUITE DOWN AS SURFACE AND UPPER RIDGING BUILD INTO THE REGION FOR SATURDAY AND SATURDAY NIGHT. THE ARRIVAL OF THE RIDGING WILL ALSO BRING MORE COMFORTABLE TEMPERATURES AND HUMIDITY TO THE REGION FOR THE WEEKEND. AN ACTIVE WEATHER PATTERN IS EXPECTED TO BECOME ESTABLISHED AGAIN OVER THE REGION FOR SUNDAY INTO WEDNESDAY. THE UPPER RIDGING WILL MOVE EAST OF THE AREA SUNDAY WITH A MORE ZONE FLOW SETTING UP FOR EARLY NEXT WEEK. MODEL PROGS SHOW AT LEAST A COUPLE OF SIGINIFCANT PIECES OF ENERGY IN THE ZONAL FLOW WHICH WILL KEEP A THREAT OF THUNDERSTORMS IN THE FORECAST. TEMPERATURES THROUGH THE PERIOD SHOULD BE NEAR NORMAL FOR MID JUNE. ..DLF.. && .AVIATION... CU DEVLPG ALONG THE COLD FRONT SHOULD RESULT IN TSRA INITIATION 20Z-22Z. RUC TRENDS SUGGEST RAPID TSRA DEVLPMT WITH A LINE DVLPG BY 00Z/09. MOISTURE POOLING ALONG COLD FRONT AND POTENTIAL PRECIP LOADING IN DOWNDRAFTS COULD RESULT IN SVR TSRA AT KCID/KDBQ. HOWEVER...18Z TAFS FOR ALL SITES HAVE G45KT AND 3KFT CIGS WITH 1SM BUT POTENTIAL EXISTS FOR LOWER VSBYS/CIGS. ONCE INITIAL LINE PASSES VSBYS SHOULD GENERALLY REMAIN 3-5SM WITH VCTS AND CIGS NEAR 3KFT. ..08.. .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && DLF/08
Hazardous weather outlook, Jun 8, 1:20 PM CDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 120 PM CDT WED JUN 8 2011 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-090930- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 120 PM CDT WED JUN 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT ANOTHER HOT AND HUMID DAY IS EXPECTED TODAY...AND A HEAT ADVISORY REMAINS IN EFFECT THROUGH 7 PM THIS EVENING FOR MUCH OF THE OUTLOOK AREA. HEAT INDEX READINGS WILL RANGE FROM 98 TO 104 DEGREES THIS AFTERNOON. LATE THIS AFTERNOON AND THIS EVENING...STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED. THE ATMOSPHERE WILL BE VERY UNSTABLE...AND THUNDERSTORMS WILL EXPLODE OVER EASTERN IOWA...BEFORE SPREADING EAST AND SOUTH OVER THE REST OF THE OUTLOOK AREA. STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL DURING THE AFTERNOON...AND BY THE EVENING...AS STORMS FORM INTO A LINE...DAMAGING WINDS WILL BE POSSIBLE. STORMS WILL HAVE A LARGE POOL OF MOISTURE ALOFT TO SUPPLY VERY HEAVY RAINFALL AMOUNTS. IN ADDITION...THUNDERSTORMS TONIGHT WILL LIKELY MOVE OVER THE SAME AREAS SEVERAL TIMES...AND FLASH FLOODING IS POSSIBLE. THE STORM PREDICTION CENTER IS FORECASTING A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A NEARLY STATIONARY FRONTAL BOUNDARY WILL BE LOCATED IN SOUTHEAST IOWA AND WESTERN ILLINOIS ON THURSDAY. THIS WILL BE THE FOCUS FOR CLUSTERS OF THUNDERSTORMS...INCLUDING SUPERCELLS...DURING THE AFTERNOON INTO THURSDAY NIGHT. THE MAIN THREAT WILL BE LARGE HAIL. THE STORM PREDICTION CENTER HAS A SLIGHT RISK FOR LOCATIONS ALONG AND SOUTH OF HIGHWAY 30. LOW PRESSURE WILL BE TRACKING OUT OF THE SOUTHERN PLAINS AND TOWARDS IOWA THURSDAY NIGHT. WIDESPREAD RAIN AND THUNDERSTORMS CAN BE EXPECTED OVER MUCH OF THE OUTLOOK AREA. HEAVY RAINFALL AND LARGE HAIL WILL ACCOMPANY THE STRONGER STORMS. THE SURFACE LOW AND WARM FRONT WILL PUSH TO EASTERN IOWA AND NORTHERN ILLINOIS ON FRIDAY AFTERNOON AND EVENING. THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE. AS STRONGER WINDS ALOFT ARRIVE AND BACKING WINDS OCCUR NEAR THE WARM FRONT OVER EASTERN IOWA AND NORTHERN ILLINOIS...SUPERCELLS PRODUCING A COUPLE OF TORNADOES ARE POSSIBLE. THE STORM PREDICTION CENTER HAS A SLIGHT RISK ROUGHLY SOUTH AND EAST OF AN OTTUMWA TO DUBUQUE LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION LIKELY WILL BE NEEDED LATE THIS AFTERNOON AND EVENING. ERVIN/HAASE
In the hours before
Special weather statement, Jun 8, 4:55 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 455 PM CDT WED JUN 8 2011 IAZ040>042-051>053-063-082300- BENTON IA-BUCHANAN IA-DELAWARE IA-DUBUQUE IA-IOWA IA-JONES IA- LINN IA- 455 PM CDT WED JUN 8 2011 ...RAPID THUNDERSTORM DEVELOPMENT... THUNDERSTORMS WILL CONTINUE TO RAPIDLY DEVELOP THROUGH 6 PM WEST OF A DUBUQUE TO MARENGO LINE. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS...HEAVY RAIN...AND HAIL. INDIVIDUALS OUTSIDE SHOULD BE PREPARED TO SEEK SHELTER AS STORMS APPROACH.
Local storm report, Jun 8, 5:58 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
558 PM CDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM HAIL JESUP 42.48N 92.07W
06/08/2011 M1.00 INCH BUCHANAN IA TRAINED SPOTTER
&&
DLFLocal storm report, Jun 8, 6:02 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
602 PM CDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM HAIL JESUP 42.48N 92.07W
06/08/2011 M1.25 INCH BUCHANAN IA TRAINED SPOTTER
HEAVY RAIN ALSO OCCURRING. ONE HALF INCH OF RAIN IN A
HALF HOUR. SOME STREET FLOODING IS OCCURRING.
&&
DLFSpecial weather statement, Jun 8, 6:06 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 606 PM CDT WED JUN 8 2011 IAZ040-090000- BUCHANAN IA- 606 PM CDT WED JUN 8 2011 ...HEAVY RAIN TO CAUSE PONDING OF WATER... THUNDERSTORMS MOVING NORTHEAST ACROSS BUCHANAN COUNTY WILL BE CAPABLE OF PRODUCING 1 INCH OF RAIN PER HOUR. PONDING OF WATER ON ROADS AND LOW LYING AREAS WILL BE POSSIBLE FOR AREAS ALONG AND NORTH OF HIGHWAY 20. MOTORISTS THAT ENCOUNTER A ROAD WITH WATER ACROSS IT SHOULD TURN AROUND AND FIND ANOTHER ROUTE.
Local storm report, Jun 8, 6:42 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
642 PM CDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM HAIL INDEPENDENCE 42.45N 91.95W
06/08/2011 E0.25 INCH BUCHANAN IA TRAINED SPOTTER
HAIL STARTING TO COVER THE GROUND.
0630 PM HAIL BRANDON 42.31N 92.00W
06/08/2011 E1.00 INCH BUCHANAN IA PUBLIC
&&
DCLocal storm report, Jun 8, 6:45 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
645 PM CDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM HAIL ROWLEY 42.37N 91.84W
06/08/2011 E0.88 INCH BUCHANAN IA PUBLIC
&&
DCThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:29 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Linn | 61 min |
| Jun 8, 7:45 PM CDT | Severe Thunderstorm Warning | DVN | Jones, Linn | 75 min |
| Jun 8, 7:53 PM CDT | Tornado Warning | DVN | Jones, Linn | 37 min |
| Jun 8, 8:32 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Iowa | 13 min |
| Jun 8, 8:47 PM CDT | Severe Thunderstorm Warning | DVN | Jackson | 58 min |
| Jun 8, 8:54 PM CDT | Severe Thunderstorm Warning | DVN | Jones, Linn | 51 min |
| Jun 8, 8:57 PM CDT | Severe Thunderstorm Warning | DVN | Iowa, Johnson, Keokuk, Washington | 63 min |
| Jun 8, 9:00 PM CDT | Severe Thunderstorm Warning | DVN | Iowa | 28 min |
| Jun 8, 9:07 PM CDT | Severe Thunderstorm Warning | DVN | Johnson | 44 min |
| Jun 8, 9:23 PM CDT | Severe Thunderstorm Warning | DVN | Cedar | 52 min |
| Jun 8, 9:26 PM CDT | Severe Thunderstorm Warning | DVN | Keokuk | 21 min |
| Jun 8, 10:23 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Muscatine, Scott | 50 min |
| Jun 9, 12:06 AM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Muscatine, Scott | 29 min |
| Jun 9, 12:27 AM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton | 52 min |
| Jun 9, 3:05 AM CDT | Special Weather Statement | DVN | Benton | 40 min |
| Jun 9, 3:12 AM CDT | Flash Flood Watch | DVN | Benton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more | 28 hr |
| Jun 9, 5:12 AM CDT | Severe Thunderstorm Warning | DVN | Scott | 63 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.